OMG this chemo is certainly devastating, Les had seven hours of chemo on Thursday, and it has completely wiped him out,has had one side effect after another, I really take my hat off to everyone out there who has or is going through the same thing. Everything from constipation,then vomiting, Diarrhea, flu like symptoms,and generally wiping him out, have just been there supporting him and finding foods he can keep down, he has lost his appetite but have to persuade him to eat something even if just a smoothie so he can take all the tablets he has been prescribed and this is only day 5. Has anyone any experience as to how long before he starts to feel a little better???? By the way has anyone noticed when someone is going through this how many ads on TV for Funeral Plans etc..Never took much notice before but everytime you turn on the tele there is an ad on. Blood tests tomorrow and then more chemo at the Cancer centre on Thursday if he can get up enough energy.
6 Comments
Frequent Contributor
I recognise the description of your husband's reactions as similar to mine. That was four years ago. If it is the first course he has had it is likely he will continue to feel wiped out for some time yet. It does get better, maybe into the second or third course (that's not science, just me recollecting). The fatigue is quite extraordinary. That's what it is like. H
0 Kudos
Occasional Contributor
Chemo is not something I look forward to, but luckily my medication seems to help sort the nausea. I do feel really weak after a couple of days which lasts for about a week.All I want to do is lie around and maybe watch a bit of telly and yes.....those ads come on.Drives me crazy!! If they're not about life insurance and funerals, they're about how smoking causes cancer (which, yes is a cause).I am a non smoker with terminal lung cancer.The mute button on my remote gets a lot of use now. Anyway, sounds like you're being a great support to him.
0 Kudos
New Contributor
Hi Thanks for the comments Seadee and sorry for what you are going through as well,it just is not fair is it, I hope you have lots of support as well. Luckily we have also the support of a wonderful Clinical Carer Junie, I can ring her anytime and she will get back to me straight away, mind you I don't have the same feelings for his Oncologist they seem to think they are above all this. I had a problem this morning where he was really ill and had a lot of new symptoms, I rang the clinical career and gave her the information, she went to see the Oncologist and came back with the response that the Doctor said just rest.(Duh) it is rather hard to just rest when you are having all these side effects. I should not go on about it but as this is the only forum to vent your feelings without recriminations and upsetting your family well so be it. Take care of yourself.
0 Kudos
New Contributor
Thanks for the comments hope you are feeling a lot better now
0 Kudos
Not applicable
Hi Gypsy, Is Les on a Chemo trial? John had conventional chemo every 3 weeks, he always felt bad for about 10 days then the remaining 10 days he felt OK. I guess John was lucky he never vomited even though he sometimes felt nauseated, he was fatigued most of the time. You'll always tread a fine line between diarrhoea & constipation, you'll have tablets to stop the diarrhoea & then other ones to fix the constipation, it's a never ending cycle. We used to time going away between chemo treatments, we'd wait until the lousy 10 days had gone by then head off for a week before the next chemo treatment. We managed to live a fairly normal life for 10 months. He only live another 6 months after that & I guess the last 3 months he was mostly house bound as he didn't have the energy to go anywhere by then. It'll be a hard road to travel for you both, keep supporting Les, I wish you both the very best. BJS
0 Kudos
New Contributor
Hi BJS Yes he is on a clinical trial, he had a 7 hour session last Thursday and they gave him a whole lot of the chemo to bring home that I cannot touch as it is harmful, he has to take these every day morning and night,well I tell you they have hit him hard he can barely get out of bed and alternates between throwing up and taking anti nausea tablets has not had the diarea and the constipation has worked out now but he is ready to give up already as the drugs are really hurting. For a man that has never taken any drugs in this volume he has been hit bad,I keep in touch with the clinical nurse and she said all the doctor says is to rest. We have another appt.to day for another dose intravenously so they had better have some answers. Thank you for bothering to keep in touch after your loss Jill
0 Kudos
Post new blog
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.